Alert archive / Wisconsin / Frost Advisories in 2015
Frost Advisory 13, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 2, 2015, 3:01 PM CDT for 15 counties in Wisconsin. It took effect at Oct 3, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2015, 3:01 PM CDT (20:01 UTC)
- In effect from
- Oct 3, 2015, 1:00 AM CDT
- Expired
- Oct 3, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299 WWUS73 KGRB 022001 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 301 PM CDT FRI OCT 2 2015 ...EXPECT ANOTHER CHILLY NIGHT ACROSS NORTHERN AND CENTRAL WISCONSIN... .CANADIAN HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA OVERNIGHT. CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE 30S ACROSS MUCH OF THE AREA...ALLOWING FROST TO FORM. A FEW LOCATIONS IN NORTH CENTRAL WISCONSIN COULD EXPERIENCE SUBFREEZING TEMPERATURES FOR A COUPLE OF HOURS. WIZ005-010>013-018>021-030-031-035>037-045-030415- /O.NEW.KGRB.FR.Y.0013.151003T0600Z-151003T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-SHAWANO-WOOD- PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA... WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA...NEOPIT... BREED...KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU... WESTON...SHAWANO...MARSHFIELD...WISCONSIN RAPIDS... STEVENS POINT...PLOVER...NEW LONDON...WAUPACA...CLINTONVILLE... WEYAUWEGA...SILVER LAKE...WAUTOMA...REDGRANITE...PLAINFIELD... WILD ROSE 301 PM CDT FRI OCT 2 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. * TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER TO MIDDLE 30S AT MOST LOCATIONS BY DAYBREAK...RESULTING IN THE FORMATION OF FROST ACROSS THE AREA. TEMPERATURES MAY BRIEFLY FALL BELOW FREEZING AT SOME LOCATIONS IN NORTH CENTRAL WISCONSIN. * COLD-SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MG
1 follow-up statement
138 WWUS73 KGRB 030331 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1031 PM CDT FRI OCT 2 2015 ...EXPECT ANOTHER CHILLY NIGHT ACROSS NORTHERN AND CENTRAL WISCONSIN... .CANADIAN HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA OVERNIGHT. CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE 30S ACROSS MUCH OF THE AREA...ALLOWING FROST TO FORM. A FEW LOCATIONS IN NORTH CENTRAL WISCONSIN COULD EXPERIENCE SUBFREEZING TEMPERATURES FOR A COUPLE OF HOURS. WIZ005-010>013-018>021-030-031-035>037-045-031300- /O.CON.KGRB.FR.Y.0013.151003T0600Z-151003T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-SHAWANO-WOOD- PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA... WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA...NEOPIT... BREED...KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU... WESTON...SHAWANO...MARSHFIELD...WISCONSIN RAPIDS... STEVENS POINT...PLOVER...NEW LONDON...WAUPACA...CLINTONVILLE... WEYAUWEGA...SILVER LAKE...WAUTOMA...REDGRANITE...PLAINFIELD... WILD ROSE 1031 PM CDT FRI OCT 2 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER TO MIDDLE 30S AT MOST LOCATIONS BY DAYBREAK...RESULTING IN THE FORMATION OF FROST ACROSS THE AREA. TEMPERATURES MAY BRIEFLY FALL BELOW FREEZING AT SOME LOCATIONS IN NORTH CENTRAL WISCONSIN. * COLD-SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 2, 3:00 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 2, 3:00 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT FRI OCT 2 2015 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND SATURDAY ISSUED AT 300 PM CDT FRI OCT 2 2015 SURFACE HIGH PRESSURE NEAR JAMES BAY...WITH A RIDGE EXTENDING SOUTHWEST TO THE PLAINS...IS NOT EXPECTED TO MOVE MUCH THROUGH 00Z SUNDAY. THE AIR MASS OVER THE AREA REMAINS GENERALLY DRY AND QUITE COOL THOUGH EAST/NORTHEAST LOW LEVEL FLOW OVER THE WARMER WATERS OF LAKE MICHIGAN RESULTED IN CLOUD DEVELOPMENT IN EASTERN CENTRAL AND CENTRAL WISCONSIN ONCE AGAIN...BUT IT SEEMED TO COVER MORE OF THE AREA THIS MORNING THAN IT DID THE PAST FEW DAYS. VISIBLE SATELLITE IMAGERY SHOWED SOME HIGH CLOUDS APPROACHING WISCONSIN FROM THE SOUTHEAST. MODELS SHOWED HIGH RH BELOW ABOUT 5000FT AGL LATE TONIGHT THROUGH SATURDAY SO EXPECT CLOUDS TO INCREASE ONCE AGAIN...BUT THE EVENING HOURS SHOULD ONLY BE PARTLY CLOUDY. THE SURFACE PRESSURE GRADIENT ACROSS THE AREA WAS TIGHTER TODAY SO WINDS WERE STRONGER AT MOST LOCATIONS. WOULD NOT EXPECT WINDS TO DROP OFF COMPLETELY TONIGHT SO HAVE LOWS SLIGHTLY WARMER AND KEPT MOST OF THE AREA AT OR ABOVE FREEZING...WITH AREAS OF SUBFREEZING TEMPERATURES IN NORTH CENTRAL AND PARTS OF CENTRAL WISCONSIN. IF WINDS DO DROP OFF IN THE NORTH TEMPERATURES ARE LIKELY TO TANK UNDER CLEAR SKIES WITH CURRENT DEW POINTS ONLY IN THE LOWER AND MIDDLE 20S. CLOUDS AND WINDS OFF LAKE MICHIGAN WILL KEEP TEMPERATURES BELOW NORMAL AGAIN ON SATURDAY. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY ISSUED AT 300 PM CDT FRI OCT 2 2015 ANOTHER COOL NIGHT IS IN STORE FOR NORTH CENTRAL WISCONSIN AS A HUDSON BAY HIGH STAYS IN CONTROL OF OUR WEATHER. OVERNIGHT LOWS ARE EXPECTED TO FALL TO AROUND 30 DEGREES ON SATURDAY NIGHT UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. ELSEWHERE LOWS SHOULD STAY IN THE MIDDLE TO UPPER 30S ACROSS CENTRAL AND PORTIONS OF EAST CENTRAL WISCONSIN WHILE LOWS SHOULD BE AROUND 40 ACROSS EAST CENTRAL WISCONSIN. FROST/FREEZE CONDITIONS WILL MOST LIKELY OCCUR AGAIN SATURDAY NIGHT...HOWEVER BY THAT POINT THE GROWING SEASON SHOULD EFFECTIVELY BE OVER ACROSS NORTH CENTRAL WISCONSIN. THIS HIGH WILL STAY IN CONTROL OF THE WEATHER THROUGH THE EARLY PART OF NEXT WEEK...GENERALLY KEEPING THE WEATHER SEASONABLY COOL AND DRY. THE ONE EXCEPTION WILL BE SUNDAY NIGHT WHEN A WEAK DISTURBANCE TRACKS THROUGH THE WESTERN GREAT LAKES REGION. WHILE THIS FEATURE IS GENERALLY EXPECTED TO PRODUCE INCREASED CLOUDS...THERE IS THE POSSIBILITY OF SOME LIGHT RAIN ACROSS THE EASTERN PART OF THE CWA WHERE THERE WILL BE ADDITIONAL MOISTURE FROM LAKE MICHIGAN AND THE BAY OF GREEN BAY TO ASSIST IN SHOWER DEVELOPMENT. ANY SHOWERS THAT DEVELOP ARE EXPECTED TO BE LIGHT IN NATURE. THE NEXT GOOD CHANCE FOR RAIN WILL BE LATE IN THE WEEK WHEN A LOW PRESSURE SYSTEM TRACKS THROUGH THE GREAT LAKES REGION. NWP MODELS HAVE COME MORE IN LINE THIS RUN...HOLDING OFF RAIN UNTIL LATER IN THE WEEK INSTEAD OF THE MIDDLE OF THE WEEK. ALTHOUGH THE GFS BRINGS IN THE RAIN A BIT SOONER ON WEDNESDAY...THE TREND APPEARS TO BE LATER EACH RUN SO WILL HOLD OFF RAIN UNTIL WEDNESDAY NIGHT AND GO WITH THE LATER CANADIAN AND ECMWF MODELS. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1253 PM CDT FRI OCT 2 2015 LAKE EFFECT CLOUDS PRODUCED SOME MVFR CIGS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN TODAY...BUT MOST CIGS WERE VFR BY 17Z. OTHERWISE E/NE WINDS REMAINED GUSTY. MUCH OF THE LAKE EFFECT WILL DIMINISH LATE TODAY AND TONIGHT BUT WOULD EXPECT A REPEAT ON SATURDAY...ESPECIALLY WITH MODELS SHOWING HIGH RH VALUES BELOW 5000FT AGL DURING THE DAY. EXPECT SOME MVFR CIGS...MAINLY EARLY...WITH CLOUD BASES RISING DURING THE DAY. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY FOR WIZ005-010>013- 018>021-030-031-035>037-045. && SHORT TERM.....MG LONG TERM......KURIMSKI AVIATION.......MG
Hazardous weather outlook, Oct 2, 4:05 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 405 AM CDT FRI OCT 2 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030915- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 405 AM CDT FRI OCT 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ANOTHER FROST IS POSSIBLE OVER PORTIONS OF NORTHERN AND CENTRAL WISCONSIN TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROST OR FREEZING TEMPERATURES ARE LIKELY NORTH AND WEST OF THE FOX VALLEY SATURDAY NIGHT...WITH FROST AGAIN POSSIBLE SUNDAY NIGHT. SOME OF THE TYPICAL COLD SPOTS ACROSS NORTH-CENTRAL WISCONSIN COULD SPEND SEVERAL HOURS BELOW FREEZING SATURDAY NIGHT. BE SURE TO COVER COLD SENSITIVE PLANTS TO PROTECT THEM FROM A FROST EACH NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-030915- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 405 AM CDT FRI OCT 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NORTHEAST WINDS AND LARGE WAVES COULD BE HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFTS WILL CONTINUE THROUGH SATURDAY WITH WINDS GUSTING TO NEAR 30 KNOTS FROM THE NORTHEAST PRODUCING LARGE WAVES. ALTHOUGH WINDS WILL GRADUALLY DIMINISH SATURDAY NIGHT...THE PERSISTENT NORTHEAST FLOW MAY CONTINUE TO BRING HIGH WAVES AND HAZARDOUS CONDITIONS ON LAKE MICHIGAN INTO SUNDAY. RDM/ECKBERG
Nearby
Frost Advisories in Wisconsin, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.